MAUDE Adverse Event Report: DEPUY IRELAND EMSYS TRL SHL M 53; HIP INSTRUMENT - ACETABULAR TRIAL

DEPUY IRELAND EMSYS TRL SHL M 53; HIP INSTRUMENT - ACETABULAR TRIAL
Catalog Number 481053900
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/19/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.H11: additional narrative: d4: udi: as the lot number for the device involved in the event was not provided, the full udi is currently not available.
 
Event or Problem Description
It was reported that the cup trial would not come off the cup inserter handle.There was no patient or procedure involvement; this occurred after the case as one tech was showing another how to use the instrumentation.
 
Additional Manufacturer Narrative
Product complaint #(b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information that has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.H11 additional narrative: added: d9.If information that was not available for the initial report is obtained, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information that has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.H11 additional narrative: added: d4 lot, h4.Corrected: d4 primary udi number.If information that was not available for the initial report is obtained, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4) investigation summary according to the information provided: "it was reported that the cup trial wil not come off cup inserter handle, scrub tech assembled after the case to show another tech how they went together, no impact to patient, no surgery delay, all pieces accounted for".The product was returned to j&j medtech orthopaedics for evaluation.Visual inspection revealed of the returned device revealed signs of usage on its overall surface.Additionally, the emsys trl shl m 53 was found assembled with its mating component (emsys ace imp straight).No other anomaly was identified.A dimensional inspection was not performed since it was not applicable to the complaint condition.Functional test revealed the tip of the emsys ace imp straight and the threaded surface of the emsys trl shl m 53 jammed together, and unable to be disassembled from one another.Threaded surface was unable to be inspected as a consequence of the observed damage.With information provided, and without further evidence, a specific root cause could not be established for this issue.However, consideration must be given to all other potential causes, including the possibility of a component failure caused by exposure to unintended forces; overtightening the device while assemblance; assembling the device in a misaligned position; or by impacting the device before it was fully seated.Properly handling and¿attention to the approved use of the device diminishes the risk of failure.As per emphasys¿ acetabular solutions surgical technique, 103736384 rev h and page 6 and 12, the following precautions need to be followed: 1)"align the threaded hole in the trial shell with the threaded tip of the impactor"; 2) "securely thread the trial shell onto the impactor"; 3) "tighten the thread sufficiently to prevent unintentional loosening during impaction"; 4) "after confirming alignment, impact the prosthesis into position until fully seated"; 5) full seating may require additional impaction; 6) "if adjustments to the shell orientation are necessary, re-attach the instrument into the apical hole to adjust the shell position".The overall complaint was confirmed as the observed condition of the emsys trl shl m 53 would have contributed to the complained device issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of j&j medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A manufacturing records evaluation (mre) was not performed.H11 additional narrative: corrected: h3.

Brand Name
EMSYS TRL SHL M 53
Common Device Name
HIP INSTRUMENT - ACETABULAR TRIAL
Manufacturer (Section D)
DEPUY IRELAND
loughbeg ringaskiddy co.
cork
EI 
Manufacturer Contact
elba bello
700 orthopaedic dr.
warsaw, IN 46581
9083863534
MDR Report Key22992637
Report Number1818910-2025-15384
Device Sequence Number15819941
Product Code HWT
UDI-Device Identifier10603295503996
UDI-Public(01)10603295503996(10)GM6178003
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number481053900
Device Lot NumberGM6178003
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 08/20/2025
Supplement Date Received by Manufacturer09/10/2025
09/11/2025
10/17/2025
Initial Report FDA Received Date09/08/2025
Supplement Report FDA Received Date09/11/2025
09/12/2025
10/17/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/10/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient Age67 YR
Patient SexFemale